Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 31, 2014, 12:25:23 AM

Login with username, password and session length


Members
  • Total Members: 23350
  • Latest: Smasher
Stats
  • Total Posts: 636697
  • Total Topics: 48324
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 163
Total: 167

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I can't smell  (Read 1649 times)

0 Members and 1 Guest are viewing this topic.

Offline Invincible2056

  • Member
  • Posts: 4
I can't smell
« on: January 07, 2007, 08:47:45 PM »
hello all,

How are you doing? I have a question for you all. Has anyone lost their sense of smell either due to the virus or the meds. I am taking Kaletra and Truvada and where I used to have a very keen sense of smell. now, I can't smell.

Has anyone else experienced this? Is this the end of my ability to smell or can it come back?  :'(
I used to be...I am... and I always will be.

Offline thunter34

  • Member
  • Posts: 7,311
  • His name is Carl.
Re: I can't smell
« Reply #1 on: January 07, 2007, 08:55:54 PM »
Hey!  I haven't lost sense of smell, but I have noticed some changes in that sense...and especially my sense of taste.  I also take Kaletra, btw.  These two senses aren't diminished, they are in some ways more sensitive...though that isn't a particularly good thing.  I am overly sensitive to salty and sour tastes now.
AIDS isn't for sissies.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: I can't smell
« Reply #2 on: January 08, 2007, 07:10:30 AM »
This is a problematic issue and a serious matter.

Putting meds aside for a moment, there could be other causes, and it is worth seeing a doc, even an Ear, Nose and Throat specialist to rule these out. A good ENT bod (or a neurologist) can do tests to work out if its perceptual, eg happening in the brain, or peripheral, eg damage to the olfactory nerves.

But if this follows on starting meds, then it's a possibility it's a result of taking them. But which drug? And why?

1. 3TC (and therefore FTC) and AZT have been connected to this.
2. Viread has been anecdotally connected to taste disturbance.
3. Norvir, the booster drug in Kaletra has also been connected to taste disturbance.
4. Some people seem to find Kaletra tablets upsets their  taste perception.

If it's damage to the olfactory nerves, then perhaps a type of drug-related neuropathy. Some of the drugs damage nerves, by interfering with fat metabolism and cellular energy supply. Although rare for this drug, the FTC in Truvada, is the most likely candidate in your combo.  However, Kaletra may be linked to this too.

- matt
"The object is to be a well patient, not a good patient"

Offline jonsi

  • Member
  • Posts: 32
  • i'd rather dance with you than talk to you
Re: I can't smell
« Reply #3 on: January 10, 2007, 01:25:41 AM »
hey... i started just 3 months ago with the meds, truvada and stocrin (which is the same as sustiva in the US). Ever since, my taste and smell have changed in weird ways... meat specially tastes and smells different, as well as sweat, not only my sweat but other people's sweat as well. It's annoying.

I've talked to my doctor about it, and she just said it will go away after a few months... has anybody experienced this? i mean, the "going back to normal"? I know it seems really stupid, since it's the only side effect I can recall so far, but it is really annoying!
ţetta er ágćtis byrjun...

Jónsi.

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: I can't smell
« Reply #4 on: January 19, 2007, 10:54:46 AM »
I have almost no sense of smell. Lost it about ten years ago.
I also lost my sense of taste for about 6 months after having radiation treatment on my parotids. That  was reall wierd.

Offline Invincible2056

  • Member
  • Posts: 4
Re: I can't smell
« Reply #5 on: January 21, 2007, 11:30:00 AM »
Thanks all especially Matt for your feedback. I spoke to my doctor about this in the past but she was concerned about other things but now that I am doing well I will speak with her again about the smell issue. I will keep you all posted.

Thanks.
I used to be...I am... and I always will be.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.